Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 261, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 10, 2016, 9:08 PM CDT for 4 counties in Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 9:08 PM CDT (02:08 UTC)
- Expired
- May 10, 2016, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Carter County, OK, Johnston County, OK, Love County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 151 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:30 PM CDT | HAIL 1.75 | 4 Ene Lake Murray, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3748 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 21.4
The text
As transmitted.
027
WUUS54 KOUN 110208
SVROUN
OKC019-069-085-095-110300-
/O.NEW.KOUN.SV.W.0261.160511T0208Z-160511T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
NORTHWESTERN MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 1000 PM CDT
* AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LEBANON...MOVING NORTHEAST AT 5 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MADILL...DICKSON...MANNSVILLE...LAKE MURRAY...LEBANON AND OAKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3394 9698 3396 9698 3395 9699 3407 9710
3426 9690 3404 9670 3395 9691 3396 9693
3394 9697
TIME...MOT...LOC 0208Z 232DEG 6KT 3405 9697
HAIL...2.00IN
WIND...60MPH
$$
WR1 follow-up statement
219
WWUS54 KOUN 110222
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT TUE MAY 10 2016
OKC019-069-085-095-110300-
/O.CON.KOUN.SV.W.0261.000000T0000Z-160511T0300Z/
JOHNSTON OK-LOVE OK-CARTER OK-MARSHALL OK-
922 PM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN JOHNSTON...NORTHEASTERN LOVE...SOUTHEASTERN CARTER
AND NORTHWESTERN MARSHALL COUNTIES...
AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF LAKE
MURRAY...AND IS NEARLY STATIONARY.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MADILL...DICKSON...MANNSVILLE...LAKE MURRAY...LEBANON AND OAKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3394 9698 3396 9698 3395 9699 3407 9710
3426 9690 3404 9670 3395 9691 3396 9693
3394 9697
TIME...MOT...LOC 0221Z 078DEG 3KT 3405 9701
HAIL...2.50IN
WIND...60MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:32 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 10, 6:32 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 632 PM CDT TUE MAY 10 2016 .DISCUSSION... THE 00Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... STRONG THUNDERSTORMS IN NORTH TEXAS MAY AFFECT THE KDUA AREA THIS EVENING...BUT OUR TAF SITES ARE EXPECTED TO REMAIN WELL NORTHWEST OF THESE STORMS. A COLD FRONT WILL CROSS ROUGHLY HALF OF OKLAHOMA DURING THE DAY TOMORROW. IN ADDITION TO SHIFTING WINDS AROUND TO THE NORTHWEST...IT WILL BRING INCREASING CHANCES FOR THUNDERSTORMS BEGINNING LATE IN THE AFTERNOON...MAINLY NEAR AND SOUTHEAST OF I-44. THESE STORMS MAY BE SEVERE...WITH ADVERSE EFFECTS ON AVIATION UP TO 10 OR 20 NM OUTSIDE THE STORMS THEMSELVES. CMS && .PREV DISCUSSION... /ISSUED 330 PM CDT TUE MAY 10 2016/ DISCUSSION... CHANCE FOR AN ISOLATED SEVERE STORM THIS EVENING ACROSS FAR SOUTHEAST OKLAHOMA. GREATER NUMBER OF STORMS EXPECTED OVER CENTRAL/NORTH-CENTRAL TEXAS BUT CIN ERODING AND STORMS MAY PERSIST LONG ENOUGH TO IMPACT PORTIONS OF OUR RED RIVER COUNTIES. VERY HIGH CAPE VALUES WILL YIELD A GIANT HAIL CONCERN. FRONTAL BOUNDARY PROGD BY ALL MODELS TO PROGRESS SOUTH INTO OKLAHOMA/NORTHERN TEXAS TOMORROW AND EXTEND FROM NEAR CROWELL AND VERNON TEXAS TO LAWTON...OKLAHOMA CITY AND STILLWATER BY LATE AFTERNOON. SEVERE STORMS WILL BE POSSIBLE NEAR THIS FRONT LATE IN THE AFTERNOON WELL INTO THE EVENING HOURS. MODEL TRENDS HAVE STRONG SIGNAL FOR GREATEST CONCENTRATION OF STORMS OVER/NEAR WICHITA FALLS AND LAWTON AND AREAS EAST FROM THERE....EAST OF TRIPLE POINT AND IN AXIS OF DEEP MOISTURE AND VERY HIGH TO EXTREME CAPE VALUES. MARGINAL SHEAR VALUES PROGD BUT WITH AS MUCH INSTABILITY AS THERE COULD BE...ALL SEVERE WEATHER THREATS WILL BE POSSIBLE. ANOTHER REASONABLE SIGNAL WITH MODEL SUITE IS POST FRONTAL MCS POSSIBILITY TOMORROW EVENING OVER THE PANHANDLES WHICH MAY CONTINUE EAST INTO THE BODY OF OKLAHOMA LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. STRONG WIND GUSTS AND HEAVY RAIN WILL BE THE PRIMARY CONCERNS WITH THIS FEATURE IF IT EVOLVES. ANOTHER FRONTAL BOUNDARY FORECAST TO MOVE INTO THE REGION FRIDAY NIGHT AND SATURDAY PROVIDING A FOCUS FOR THUNDERSTORMS THROUGH THE WEEKEND IN THE FIRST PART OF NEXT WEEK. ECM/GEM MODELS WERE FOLLOWED CLOSER DUE TO CONSISTENCY ISSUES WITH GFS. BY THE END OF MONDAY AND INTO TUESDAY...HIGH RAIN TOTALS AND ASSOCIATED FLOODING ISSUES WILL BE A CONCERN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 84 58 75 / 10 30 60 30 HOBART OK 65 85 57 76 / 0 20 60 30 WICHITA FALLS TX 67 89 60 76 / 10 40 70 40 GAGE OK 56 78 51 76 / 0 10 40 10 PONCA CITY OK 67 83 56 76 / 10 30 40 20 DURANT OK 69 84 64 76 / 20 20 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/23/23
Hazardous weather outlook, May 10, 11:33 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1133 AM CDT TUE MAY 10 2016 OKZ004>048-050>052-TXZ083>090-111015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1133 AM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF A FEW STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST OKLAHOMA. HAIL TO THE SIZE OF HALF DOLLARS IS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY ACROSS MOST OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK EXTENDS SOUTH OF A LINE FROM NEAR PONCA CITY TO KINGFISHER TO HOBART AND HOLLIS OKLAHOMA. A MARGINAL RISK SURROUNDS THE SLIGHT RISK... SOUTH OF A LINE FROM NEAR BLACKWELL TO ENID TO ERICK. INCREASING INSTABILITY AND MODEST WIND SHEAR INTO THE LATE AFTERNOON AND EVENING WILL PROMOTE THE DEVELOPMENT OF LARGE DAMAGING HAIL AND DAMAGING WIND GUSTS. THE TORNADO POTENTIAL WILL BE LOW. LOCALIZED HEAVY RAINFALL WEDNESDAY NIGHT INTO EARLY THURSDAY MAY ALSO RESULT IN FLASH FLOODING IN PORTIONS OF SOUTHERN OKLAHOMA. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BEGIN FRIDAY NIGHT AND CONTINUE THROUGH THE WEEKEND AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES AND MOVES INTO THE REGION. STORMS WILL BE FOCUSED ALONG A FRONTAL BOUNDARY. SOME STRONG TO SEVERE STORMS MAY BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/30
In the hours before
Special weather statement, May 10, 8:36 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT TUE MAY 10 2016
OKZ046-047-050-051-110200-
CARTER OK-LOVE OK-MARSHALL OK-JOHNSTON OK-
836 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN LOVE...NORTHWESTERN MARSHALL AND SOUTHWESTERN JOHNSTON
COUNTIES UNTIL 900 PM CDT...
AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LEBANON...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3405 9711 3437 9684 3419 9660 3395 9691
3396 9692 3394 9696
TIME...MOT...LOC 0134Z 221DEG 26KT 3405 9697
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:36 PM CDT | Special Weather Statement | OUN | Marshall | 24 min |
| May 10, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 57 min |
| May 10, 9:12 PM CDT | Areal Flood Advisory | OUN | Carter, Love, Marshall | 3 hr |
| May 10, 9:30 PM CDT | Flash Flood Warning | OUN | Carter, Love, Marshall | 2 hr |
| May 10, 9:37 PM CDT | Special Weather Statement | OUN | Johnston | 23 min |
| May 10, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.